MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 5ML SYRINGE WITH PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 5ML SYRINGE WITH PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Model Number 309634
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter first name: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 10 5ml syringes with precisionglide¿ needles experienced damaged packaging where the sterility was compromised.The following information was provided by the initial reporter: the receiving department found the parts found random sample of quantity 10 packages of bd syringe with open pouches.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?yes.D10: returned to manufacturer on: h6: investigation summary it was reported ten units were received with the packaging blisters open on one end.To aid in the investigation, two samples and five photos of a 5ml luer lok syringe with 20x1" needle was received for evaluation by our quality team.The samples consisted of two loose syringes with each component separated and two top web slips separated from the bottom web.One of the top web slips was crinkled.The bottom web was not included.One photo shows a portion of the top web of a package displaying the material number.Another image shows the case label from a cube of four boxes displaying the material number, batch number and expiration date.Two photos show five syringe packages laying on a table with one empty package and four containing a syringe.The four syringe packages are open at the needle tip end.The two images are from different angles.The condition observed is non-conforming per product specification and is associated with the packaging process, most likely the robot offload area.A device history record review was completed for provided material number 309634, lot 2091764.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 2091764 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.The process engineer and manufacturing lead technicians were consulted, the technician logs were reviewed, as well as a machine evaluation was performed as part of this investigation.Empty packages may be created due to several reasons, including any time the packaging machine stops.A detection and rejection system is in place for empty packages.It is possible that an empty package was traveling too closely to a full package and escaped detection.It is also possible that a full package was inadvertently rejected in place of the empty package.
 
Event or Problem Description

Brand Name
5ML SYRINGE WITH PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15936582
Report Number1213809-2022-01192
Device Sequence Number20385917
Product Code FMF
UDI-Device Identifier50382903096348
UDI-Public30382903096344
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309634
Device Catalogue Number309634
Device Lot Number2091764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown